MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE; LIGATION CLIP, METALLIC

AOMORI OLYMPUS CO., LTD. SINGLE USE ROTATABLE CLIP FIXING DEVICE; LIGATION CLIP, METALLIC
Model Number HX-201LR-135L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported, during an (b)(6) 2022 therapeutic emergency procedure to control bleeding, for a bleeding bulbar ulcer, the surgeon attempted to control the bleeding with the olympus clips but two clips failed twice and did not come outside of the sheath.The surgeon controlled the active bleeding by injecting adrenaline and sclerosant (lauromacrogol).The patient was transferred to a level 2 endoscopy facility with emergency service as a precautionary measure to make sure the patient received the most appropriate service.The device was inspected prior to use and no damages identified.The customer returned 2 clips and confirmed the 2 clips failed to deploy outside the sheath during this same procedure.This event includes 2 reports: (b)(6): clip 1.(b)(6): clip 2.This report is 2 of 2 for (b)(6): clip 2.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The subject device was returned.Inspection was carried out by straightening out the insertion portion.The clip did not extend from the tube sheath when the tube joint was pulled.The clip remained connected to the hook and it did not release.Inspection was further carried out in accordance with the product standards.Under the following conditions, the subject device was inserted into an olympus test endoscope.The clip did not extend from the tube sheath.It was confirmed that the reported phenomenon could be replicated.The distance from the distal end of the tube to the distal end of the clip was 33 mm when the insertion part was straightened to measure.The tube sheath was longer than it should be, and it deviated from the product standards.The tube sheath did not present any deformation, such as the shape which appears to have been crushed.The customer also returned four unopened devices.Inspection was carried out by straightening out the insertion portion.The clip of all 4 devices did not extend from the tube sheath when the tube joint was pulled.The distance from the distal end of the tube and the distal end of the clip was measured by straightening the insertion portion.The tube sheath was longer than it should be, and it deviates from the product standards.No other abnormalities that could lead to the phenomenon of the reported event could not be confirmed.Based on the investigation results, it can be determined that the tube sheath was long and the clip could not be extended due to production issues.This event is currently undergoing formal investigation by the original equipment manufacturer (oem).The following mechanisms likely caused the production issues: 1) the workload of the manufacturing manager was excessive on the date of manufacture.However, no assistance was provided from superiors.2) operators were changed.However, the workload of the manufacturing manager was excessive, and it was not possible to confirm the operator's job description.3) products were manufactured by operators who were unfamiliar with the product.Or products were manufactured by operators without confirming their work description or receiving work instruction.4) the operator stated above 2) forgot to cut the tube sheath during final assembly process.As a result, the tube sheath became longer.5) during the inspection process, ¿length from the distal end of the tube sheath to the distal end of the clip¿ was not measured.Therefore, the long tube sheath was unnoticed and it was distributed to the market.The oem is implementing preventative measures.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ROTATABLE CLIP FIXING DEVICE
Common Device Name
LIGATION CLIP, METALLIC
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15828388
Report Number9614641-2022-00641
Device Sequence Number6223005
Product Code MND
UDI-Device Identifier04953170353147
UDI-Public04953170353147
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K013066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-201LR-135L
Device Lot Number1ZV04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCOPE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown